MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 29MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 29MM; STAPLE, IMPLANTABLE
Catalog Number ECS29B
Medical Device Problem Codes Failure to Fire (2610); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the device in range? was the safety disengaged? did the device staple? if yes, was the staple line complete (fully circular)? did the device have staple line issues? malforms, missing staples, no staples etc? was the breakaway washer completely cut? were there two complete tissue donuts? was it a partial cut? if so what was cut partially, washer or tissue? if yes/no, was there any issue with the cut did the device cut the tissue? was the device locked on tissue with the anvil closed? if yes, what steps were taken to open the anvil? if the anvil could not be opened, how was the device removed? did the surgeon turn the rotation knob full revolutions as stated in the ifu? did the washer break completely? was there audible and tactile feedback from the washer break? was the firing stroke interrupted prior to full washer break? was the device difficult to close? was there adjusting knob issues? did the anvil detach? did the indicator come into the orange range? were there excessive tissue between the anvil and the deck? did the surgeon wait the 15 seconds to fire the device? could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a robotic surgery there was an issue in removing the stapler (after clips shooting and tip opening).The mucosa remained stuck in the stapler and in some area the anastomosis remained open.The surgery has been ended applying a manual anastomosis as reinforcement the surgery was delayed.Manual anastomosis as reinforcement , the procedure was successfully completed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/17/2024.Additional information was requested, and the following was obtained: was there any other issue on the ecs29b? the facility regularly uses the instrument and, according to the surgeon, has been used following all of our guidelines.The instruments did not present any additional problems compared to those already described, the difficulties were manifested only during extraction.When retracting the instrument, the tension exerted compromised a few points, requiring an oversight which caused a delay in the procedure.

Brand Name
CIRCULAR MECH XL SEAL 29MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20179917
Report Number3005075853-2024-06698
Device Sequence Number8938659
Product Code GDW
UDI-Device Identifier10705036022930
UDI-Public(01)10705036022930(17)281231(10)C9DA2A
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECS29B
Device Lot NumberC9DA2A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown